|
Pronunciation |
|
(soo
doe e FED rin & eye byoo PROE
fen) |

|
|
Brand Names |
|
Advil® Cold & Sinus Caplets
[OTC]; Dimetapp® Sinus Caplets [OTC]; Dristan® Sinus Caplets
[OTC]; Motrin® IB Sinus [OTC]; Sine-Aid® IB
[OTC] |

|
|
Therapeutic
Categories |
|
Decongestant/Analgesic |

|
|
What is this medicine used
for? |
|
- Pseudoephedrine is used to dry up nasal stuffiness.
- Ibuprofen is used to relieve
pain.
|

|
|
How does it work? |
|
- Pseudoephedrine shrinks swollen nasal tissue and opens up passages.
Sinus drainage is increased by this.
- Ibuprofen decreases production of chemicals called prostaglandins.
Prostaglandins are involved in
pain.
|

|
|
How is it best taken? |
|
- Take with 1 glass of water unless told to drink less liquid by
healthcare provider.
- Make sure you are drinking enough liquids unless told to drink less by
healthcare provider. Avoid products with
caffeine.
|

|
|
What do I do if I miss a
dose? |
|
- Take a missed dose as soon as possible.
- If it is almost time for the next dose, skip the missed one. Return to
your regular schedule.
- This medicine may also be taken on an as needed basis depending on
relief of symptoms.
|

|
|
What are the precautions when
taking this
medicine? |
|
- Limit caffeine (for example, tea, coffee, cola) and chocolate intake.
Use with this medicine may cause nervousness, shakiness, rapid heartbeats, and
anxiety.
- Pseudoephedrine can cause inability to sleep.
- Use caution if you have high blood pressure. Talk with healthcare
provider.
- Avoid aspirin, aspirin-containing products, ibuprofen, or like
products, other blood thinners (warfarin, ticlopidine, clopidogrel), garlic,
ginseng, ginkgo, vitamin E.
- You will bleed easily. Tell dentists, surgeons, and other healthcare
providers about this medicine.
- Do not use over-the-counter products that increase blood pressure.
These include cough or cold remedies, diet pills, stimulants, ibuprofen or like
products, and certain herbs or supplements. Talk with healthcare provider.
- Tell healthcare provider if you are allergic to any medicine. Make
sure to tell about the allergy and how it affected you. This includes telling
about rash; hives; itching; shortness of breath; wheezing; cough; swelling of
face, lips, tongue, throat; or any other symptoms involved.
- Tell healthcare provider if you are pregnant or plan on getting
pregnant.
- Do not use in third trimester of pregnancy.
- Tell healthcare provider if you are
breast-feeding.
|

|
|
What are the common side effects
of this
medicine? |
|
- Nausea or vomiting. Small frequent meals, frequent mouth care, sucking
hard candy, or chewing gum may help.
- Belly pain and cramps.
- Inability to sleep, nervousness, or anxiety.
- Dizziness. Use caution when driving, doing other tasks or activities
that require you to be alert until you see how this medicine affects
you.
|

|
|
What should I monitor? |
|
- Watch for change in symptoms. Is condition better, worse, or about the
same?
|

|
|
Reasons to call healthcare
provider
immediately |
|
- Signs of a life-threatening reaction. These include wheezing;
tightness in the chest; fever; itching; bad cough; blue skin color; fits;
swelling of face, lips, tongue, or throat.
- Blood in the stool and toilet bowl or vomiting blood.
- Unusual bruising or bleeding.
- Very nervous and excitable.
- Any rash.
- No improvement in condition or feeling
worse.
|

|
|
How should I store this
medicine? |
|
- Store in a tight, light-resistant container at room
temperature.
|

|
|
General statements |
|
- Do not share your medicine with others and do not take anyone else's
medicine.
- Keep all medicine out of the reach of children and pets.
- Keep a list of all your medicines (prescription, herbal/supplements,
vitamins, over-the-counter) with you. Give this list to healthcare provider
(doctor, nurse, pharmacist, physician assistant).
- Talk with healthcare provider before starting any new medicine,
including over-the-counter or natural products (herbs,
vitamins).
|

|
Copyright © 1978-2001 Lexi-Comp Inc. All Rights Reserved
|